MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® SILASTIC® FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARD® SILASTIC® FOLEY CATHETER
Catalog Number 33620
Medical Device Problem Code Inaccurate Flow Rate (1249)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the customer concern regarding the silastic¿ 2-way, specialty, short round tip catheter (sku# 33620), specifically those from lot# ngkq1139.The customer ordered this product, who used the catheter through a stoma.They reported that they used three catheters from this lot, and none functioned properly.The issue involved urine not draining into the night bag, resulting in urine backing up in the bladder over a period of 2¿3 days.In one instance, they had to visit the emergency room due to painful retention.Upon deflation of the catheter balloon by a nurse, approximately 2000cc of urine rapidly drained into the night bag.The balloon was reinflated with 5cc, but the same issue recurred two days later.The customer suspects a malfunction with the catheter balloon, as urine only drains properly once the balloon was deflated.Advised on next steps for investigating this issue.The customer was concerned about the safety and reliability of this product batch.The customer reported that they ordered a new shipment of silastic¿, 2-way, specialty, short round tip catheters (sku# 33620).Since using the product from lot# ngkq1139, they¿ve experienced issues with urine drainage into the night bag.They shared that they had to visit the emergency room, where a nurse deflated the catheter balloon at which point approximately 2000cc of urine flooded into the night bag.They noted that instead of draining properly through the catheter, urine was backing up, urine go through urethra and causing significant pain.The nurse reinflated the balloon with 5cc, but the same issue occurred again two days later.They suspected a problem with the catheter balloon, as urine backs up in the bladder over 2¿3 days, and once the balloon was deflated, urine drains freely.They didn't have an explanation on why this happened.Customer recommended to check with urologist, and they stated that they were having an appointment and advised to try using a catheter that has different lot# as they explained that they used 3 catheters from lot# ngkq1139 and all didn't work.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.All available udi information is being provided.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was unconfirmed because the reported failure could not be reproduced.The product had not caused the reported failure.No root cause could be found because the reported event was not confirmed.The labeling and instructions for use were found to be adequate.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Therefore, no additional action is required at this time.Corrections: d, e, h.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the customer concern regarding the silastic¿ 2-way, specialty, short round tip catheter (sku# 33620), specifically those from lot# ngkq1139.The customer ordered this product, who used the catheter through a stoma.They reported that they used three catheters from this lot, and none functioned properly.The issue involved urine not draining into the night bag, resulting in urine backing up in the bladder over a period of 2¿3 days.In one instance, they had to visit the emergency room due to painful retention.Upon deflation of the catheter balloon by a nurse, approximately 2000cc of urine rapidly drained into the night bag.The balloon was reinflated with 5cc, but the same issue recurred two days later.The customer suspects a malfunction with the catheter balloon, as urine only drains properly once the balloon was deflated.Advised on next steps for investigating this issue.The customer was concerned about the safety and reliability of this product batch.The customer reported that they ordered a new shipment of silastic¿, 2-way, specialty, short round tip catheters (sku# 33620).Since using the product from lot# ngkq1139, they¿ve experienced issues with urine drainage into the night bag.They shared that they had to visit the emergency room, where a nurse deflated the catheter balloon at which point approximately 2000cc of urine flooded into the night bag.They noted that instead of draining properly through the catheter, urine was backing up, urine go through urethra and causing significant pain.The nurse reinflated the balloon with 5cc, but the same issue occurred again two days later.They suspected a problem with the catheter balloon, as urine backs up in the bladder over 2¿3 days, and once the balloon was deflated, urine drains freely.They didn't have an explanation on why this happened.Customer recommended to check with urologist, and they stated that they were having an appointment and advised to try using a catheter that has different lot# as they explained that they used 3 catheters from lot# ngkq1139 and all didn't work.Per customer via phone on 25sep2025, it was reported that primary care provider stated that the issue was related directly to the catheter.Customer stated they never had an issue within the four years they had used the product and thought it may be a bad batch.

Brand Name
BARD® SILASTIC® FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key23098447
Report Number1018233-2025-08375
Device Sequence Number18517401
Product Code EZL
UDI-Device Identifier00801741020087
UDI-Public(01)00801741020087(11)250411(17)290131(10)NGKQ1139
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryCA
PMA/510(K) Number
K951103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number33620
Device Lot NumberNGKQ1139
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2025
Supplement Date Received by Manufacturer12/03/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown